Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 10, NWS Jacksonville, FL

February 15, 2021

NWS Jacksonville, FL issued this small craft advisory at Feb 15, 2021, 3:07 AM EST. It took effect at Feb 15, 2021, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2021, 3:07 AM EST (08:07 UTC)
In effect from
Feb 15, 2021, 7:00 PM EST
Expired
Feb 16, 2021, 10:00 AM EST
In force
15 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

027 
WHUS72 KJAX 150807
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
307 AM EST Mon Feb 15 2021

AMZ470-472-474-152100-
/O.NEW.KJAX.SC.Y.0010.210216T0200Z-210216T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
307 AM EST Mon Feb 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
EST TUESDAY...

* WHAT...South winds 20 knots by midnight tonight, increasing to
  west 20 to 25 knots through daybreak Tuesday. Winds decrease
  below 20 knots late morning Tuesday. Combined seas 4 to 6 feet. 

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...From 9 PM this evening to 10 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
911 
WHUS72 KJAX 151425
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
925 AM EST Mon Feb 15 2021

AMZ450-452-151900-
/O.NEW.KJAX.MF.Y.0008.210215T1425Z-210215T1900Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
925 AM EST Mon Feb 15 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

* WHAT...Dense fog will reduce visibility to less than 1 NM.

* WHERE...Coastal waters from Altamaha Sound to Fernandina Beach 
  FL out 20 NM and Coastal waters from Fernandina Beach to St. 
  Augustine FL out 20 NM.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

AMZ470-472-474-151900-
/O.CON.KJAX.SC.Y.0010.210216T0200Z-210216T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
925 AM EST Mon Feb 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM EST TUESDAY...

* WHAT...South southwest winds 20 to 25 kt with gusts up to 30 kt,
  shifting to west towards sunrise on Tuesday and seas building to
  6 to 8 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...From 9 PM this evening to 10 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
908 
WHUS72 KJAX 151858
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
158 PM EST Mon Feb 15 2021

AMZ450-452-152000-
/O.EXP.KJAX.MF.Y.0008.000000T0000Z-210215T1900Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
158 PM EST Mon Feb 15 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 2 PM EST THIS AFTERNOON...

Patchy fog and low clouds may continue to hang around for another
couple hours before rain rolls in and clears it out.

$$

AMZ470-472-474-161000-
/O.EXT.KJAX.SC.Y.0010.210216T0000Z-210216T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
158 PM EST Mon Feb 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST TUESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...From 7 PM this evening to 10 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
344 
WHUS72 KJAX 160156
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
856 PM EST Mon Feb 15 2021

AMZ470-472-474-161500-
/O.CON.KJAX.SC.Y.0010.000000T0000Z-210216T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
856 PM EST Mon Feb 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* WHAT...Southwest winds around 20 knots, becoming west Tuesday.
  Seas 4 to 7 feet. 

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 10 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
515 
WHUS72 KJAX 160749
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
249 AM EST Tue Feb 16 2021

AMZ470-472-474-161500-
/O.CON.KJAX.SC.Y.0010.000000T0000Z-210216T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
249 AM EST Tue Feb 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Southwest winds around 20 knots, becoming west this
  afternoon.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
929 
WHUS72 KJAX 161502
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
1002 AM EST Tue Feb 16 2021

AMZ470-472-474-161615-
/O.EXP.KJAX.SC.Y.0010.000000T0000Z-210216T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
1002 AM EST Tue Feb 16 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 12:37 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 15, 12:37 AM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1237 AM EST Mon Feb 15 2021

.AVIATION...
[Through 06Z Tuesday]

Cool, moist conditions are present this morning with a warm front
positioned west to east south of the area over north Central
Florida. IFR and LIFR ceilings are expected at all sites through
15Z with fog possible now until shortly after sunrise. Shower
activity has tapered off, but showers are expected to return this
afternoon as the warm front lifts north through the area. As the
front lifts, winds will shift to become southerly at 8-12 knots,
and ceilings will lift to MVFR for Northeast Florida sites by
16-18Z. KSSI is expected to keep IFR conditions through TAF period.
KGNV and KSGJ could see VFR conditions late this afternoon.
Thunderstorms are possible this afternoon in Northeast Florida,
but coverage will be limited. Later in the TAF period, a low
pressure system will pass to the north of the area over central
Georgia and bring a fast moving cold front across the area from
the northwest. Showers, thunderstorms, and gusty winds are
expected along the front from around 23Z to 06Z tomorrow.
Thunderstorms are included in the TAFs for the passing of the
front, but afternoon thunderstorms were left out for now as
confidence is too low.

&&

.PREV DISCUSSION [913 PM EST]...

.NEAR TERM [Through Tonight]...

A local 18Z surface analysis showed the stalled frontal boundary
to be stretch from near St. Augustine, FL westward to near Cross
City, FL. Along and south of this boundary, there is plentiful
moisture, instability, effective wind shear, and forcing
available to support supercell development. A few tornado warnings
have already been issued for supercells moving right along the
frontal boundary this afternoon. Model guidance continues to show
a favorable environment for strong and severe thunderstorms
capable of producing isolated tornadoes, damaging wind gusts,
small hail, and heavy rainfall through the evening hours, then
gradually lowering after sunset. North of the front is a much more
stable air mass, with dewpoints mostly in the 40s and 50s from the
I-10 corridor northward. In this area, mostly stratiform rain
driven by isentropic lift is expected through the night. The front
will sag south again overnight down to near Ocala/Flagler Beach.
Lows tonight will range from the mid 40s near the Altamaha River
to mid 60s near the front.

.SHORT TERM [Monday Through Tuesday Night]...

The front that has been bringing all of our recent rainfall will
continue to slide south Monday morning and finally exit our area.
We'll then destabilize through the afternoon hours, with MLCAPE of
700-1100 J/kg developing along and south of I-10. As another warm
front lifts through NE FL ahead of a quickly approaching cold
front, we'll be situated in the warm sector and could see strong
to severe storms develop late Monday afternoon/evening through the
overnight hours. Isolated tornadoes, damaging winds, and small
hail will be the main potential threats again on Monday.

That second cold front should exit the area early Tuesday morning,
leaving the rest of Tuesday and Tuesday night thankfully drier.
Highs will range from the low 60s (near the Altamaha River) to
low 80s (near Ocala) across the area Monday and Monday night,
lows will range from the upper 40s (near the Alapaha River) to
mid 60s (along the NE FL coast line). Tuesday's daytime temps will
range from mid 50s (near the Alapaha River) to the low 70s (near
Flagler Beach and Ocala), then dip to the mid 30s (near Douglas,
GA) to low 50s (along the NE FL coast line).

.LONG TERM [Wednesday Through Sunday]...

A strong, progressive upper level disturbance will dig into the
Srn Plains Wednesday, which will allow the last front to retreat
northward as a warm front by Wednesday night, bringing a return of
rain chances by Wednesday afternoon. The upper level disturbance
will drive a very energetic frontal system across the Southeast
through the end of the work week. Forecast timing for this next
cold front continues to be around Thursday night, with a much
colder drier air mass pushing in Friday-Saturday. Widespread
frost will be possible across SE GA and the Suwannee Valley
Saturday morning and again on Sunday morning with a much colder
air mass in place.

.MARINE...

Multiple rounds of showers and thunderstorms to continue through
Monday night. The stalled frontal boundary near St. Augustine
Beach is forecast to finally exit Monday morning. Another front
will sweep through our coastal waters Monday night, with strong
southwesterly winds building over our offshore waters behind it,
possibly bringing a brief round of small craft advisory conditions
with it. Our break from storms will only last for one day, then
chances for storms returns Wednesday ahead of another, more potent
and progressive front that will push through late Thursday.

Rip Currents:

.FIRE WEATHER...

The stalled front across our area will finally move off to the east
Monday morning, then a second cold front will sweep through Monday
night. Tuesday will see a brief break in the rainfall, but chances
will return Wednesday ahead of a third front that should push through
the region around Thursday night. We'll stay humid with min RH values
above 50% across the area through Thursday. A much drier, colder air
mass will move in at the end of the work week. Thunderstorms
through Monday will be capable of producing heavy rainfall,
damaging winds, and potentially an isolated tornado. Fog will be
possible Monday morning north of a line from Gainesville to St.
Augustine.

.HYDROLOGY...

A flood watch remains in effect through 7 PM ET tonight for
portions of inland SE GA and the upper Suwannee River basin.
Additional rainfall totals of 1-1.5" possible this afternoon and
evening.

Minor flooding continued along portions of the Santa Fe and
Satilla Rivers. Additional rainfall over the next couple of day
sis expected to further rise river levels along these basins, as
well as the Altamaha & St. Marys with Minor flooding by Tue.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  65  50  56  36  59 /  60  80  10   0  50
SSI  63  56  64  44  61 /  40  50  10   0  50
JAX  75  61  67  46  66 /  50  50  10   0  50
SGJ  75  63  70  52  69 /  60  50  10   0  50
GNV  78  59  67  46  70 /  50  60  10   0  60
OCF  81  61  70  49  75 /  40  60  10   0  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 9:25 AM ESTMarine Dense Fog AdvisoryJAX5 hr
Feb 15, 2:23 PM ESTSpecial Weather StatementJAXPutnam52 min
Feb 15, 2:37 PM ESTTornado WarningJAXPutnam38 min
Feb 15, 2:53 PM ESTSpecial Weather StatementJAXSaint Johns52 min
Feb 15, 3:00 PM ESTSpecial Weather StatementJAXMarion45 min
Feb 15, 3:15 PM ESTSpecial Weather StatementJAXPutnam45 min
Feb 15, 3:18 PM ESTSpecial Weather StatementJAXHamilton, Suwannee57 min
Feb 15, 3:36 PM ESTTornado WarningJAXColumbia, Gilchrist, Suwannee39 min
Feb 15, 3:41 PM ESTSevere Thunderstorm WarningJAXClay, Putnam, Saint Johns49 min
Feb 15, 3:46 PM ESTSpecial Weather StatementJAXPutnam44 min
Feb 15, 4:04 PM ESTTornado WarningJAXPutnam, Saint Johns41 min
Feb 15, 4:09 PM ESTTornado WarningJAXColumbia, Hamilton, Suwannee36 min
Feb 15, 4:13 PM ESTSpecial Marine WarningJAX92 min
Feb 15, 4:13 PM ESTSpecial Weather StatementJAXHamilton47 min
Feb 15, 4:16 PM ESTSpecial Weather StatementJAXClay44 min
Feb 15, 4:21 PM ESTSevere Thunderstorm WarningJAXClay, Duval, Putnam, Saint Johns39 min
Feb 15, 4:43 PM ESTTornado WarningJAXSaint Johns17 min
Feb 15, 4:44 PM ESTSevere Thunderstorm WarningJAXBaker, Columbia46 min
Feb 15, 4:48 PM ESTSpecial Weather StatementJAXClay, Duval, Nassau57 min
Feb 15, 4:57 PM ESTTornado WarningJAXBaker33 min
Feb 15, 5:18 PM ESTSpecial Weather StatementJAXDuval27 min
Feb 15, 5:26 PM ESTSpecial Marine WarningJAX64 min
Feb 15, 5:53 PM ESTSpecial Weather StatementJAXNassau37 min
Feb 15, 6:17 PM ESTSpecial Weather StatementJAXGilchrist, Hamilton, Suwannee43 min
Feb 15, 6:22 PM ESTSpecial Marine WarningJAX64 min
Feb 15, 6:58 PM ESTSpecial Weather StatementJAXColumbia, Gilchrist, Hamilton, Suwannee62 min
Feb 14, 8:36 PM ESTRiver Flood WarningJAXBrantley31 days

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.